I have been on 200mg of Lamictal for almost 2 years now for BP2 and I admit that the changes have greatly improved my life overall. I had BP for 3 years before seeking treatment- dropped out of college, didn't communicate with others, couldn't hold down jobs, you know, the usual... (Actually I count myself fairly lucky- there are a lot of horror stories out there and I am thankful for the support that I had) However, whenever I miss a day's worth of pills, I get depression relapses IMMEDIATELY and it takes about 2 days of being back on before I'm feeling normal again. (PS: There's a lot of filler describing my lows so if you don't want to hear about what they are like, then just skip to the last paragraph where my question is :P)
I get so tired that even wiping a table at the diner I work at takes a considerable feels like it takes a considerable amount of energy. Even my eyelids feel heavy but I know that trying to open them more would just make me look crazier because of this dead-eyed, empty gaze I have. My mind doesn't wander- it becomes vacuous... The best metaphor I can give is that I feel like there is a conveyer belt between me and the world- a very slow conveyer belt. I know that information is being given to me but there's a delay before I actually GET it... And then there's a delay with me being able to respond once I've finally received that info.
Instead of having focussed eyesight, everything becomes a wash. It's like I'm overwhelmed by everything in my field of vision and don't know where to start. I went to a new restaurant after missing a day of meds and I just couldn't figure out the menu. It may sound stupid but they served 8 burger combos and I couldn't easily connect the lines between the price, the picture, and the fact that each combo was organized in separate boxes. It just felt like I had to stare at it for a minute or so just to "take it all in" since it was so overwhelming. It's as if I can't tell the difference between a picture and an incomplete jigsaw puzzle.
I've always been frivolous in the sense that most things don't matter very much to me, but it gets to the point where nothing matters at all- including my life. That's actually why I decided to finally seek help. I never actively looked to end my life, but one time I went swimming at a lake and decided I was tired and, well, imagine this next part going through my head like a presentation with each realization on a separate card (once again, that broken flow between receiving information and responding to it):
1) I'm Tired
2) Tired? Then stop swimming
3) If I stop swimming I'll sink and possibly drown
4) Well when I sink, somebody will probably pull me out before I drown
5) What if they don't?
6) They will...
And then I just stopped swimming.
So yeah, that's how I felt at my worst when I was untreated and it always feels like it did at my worst when I miss about a day's worth of meds. Does anybody else get this way? I feel like the black sheep in the flock since everywhere else I have read that people don't show any symptoms for about a month when they quit Lamotrigine cold turkey.
I was on Lamotrigine for a long time and I guess I am one of them that didn't really experience withdraw symptoms or major changes when I quit taking the medicine. I did experience some when I stopped taking different meds though.
Did anything else change when you stopped the Lam. like sleep or appetite?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.